MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°
Model Number WA22503D
Medical Device Problem Codes Material Rupture (1546); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the high-frequency resection electrode during a hysteroscopy resection (patient under spinal anesthesia) therapeutic procedure, it was observed that there was a rupture to the terminal part of the single-use resection loop.The patient buttocks abruptly moved and she experienced pain without an error message being seen on the generator.The patient then complained of a metallic taste in her mouth.The procedure was stopped, and when the loop was removed, there was a rupture in the terminal part of the loop.There was no medical intervention required as a result of the reported device problem.
 
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the likely cause of the reported event is due to improper handling by the user.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18839143
Report Number9610773-2024-00622
Device Sequence Number7246063
Product Code FAS
UDI-Device Identifier14042761068205
UDI-Public14042761068205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22503D
Device Lot Number100129771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale